MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND EHS MOTOR; MOTOR, DRILL, ELECTRIC

MDT POWERED SURGICAL SOLUTIONS LEGEND EHS MOTOR; MOTOR, DRILL, ELECTRIC
Model Number EM100-A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed.The device was tested and the maximum temperature was measured to be 163°f.The likely cause was identified as inadequate preventative maintenance.It was also noted that the collet depth was out of spec.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for approximately 64 months with no record of factory service during this period.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with no reported malfunction.No patient impact reported.Repair request escalated to product event due to customer indication that this report is a complaint.On follow up, it was confirmed by the health care professional that the device was returned as it got very hot, there was no patient or user harmed.

Brand Name
LEGEND EHS MOTOR
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key12016273
Report Number1625507-2021-00171
Device Sequence Number1375433
Product Code HBC
UDI-Device Identifier10885074106486
UDI-Public10885074106486
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K012456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM100-A
Device Catalogue NumberEM100-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1